Wisconsin, 2005

Tornado and Hail in Wisconsin, June 7, 2005

June 7, 2005 · NWS DLH · 4 events in 3 counties and zones

3 hail, 1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 7, 2:28 PM CST, 36 minutes earlier.

Area forecast discussion, Jun 7, 2:28 PM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
328 PM CDT TUE JUN 7 2005

.DISCUSSION...A WARM FRONT EXTENDING ACROSS CENTRAL MINNESOTA INTO
NORTHERN WISCONSIN WILL BE A FOCUS FOR THUNDERSTORM DEVELOPMENT
LATE THIS AFTERNOON AND THIS EVENING...ALONG WITH AN UPPER
LEVEL SHORTWAVE TRACKING NORTH ACROSS THE REGION. SOME OF THESE
STORMS ARE EXPECTED TO BE SEVERE WITH ETA40 0-3KM MUCAPE VALUES
RANGING FROM 2000 TO 4000 J/KG ACROSS OUR SRN TIER OF ZONES. 0-3KM
HELICITY VALUES ARE MODEST...BUT WELL INTO THE FAVORABLE RANGE
FOR SEVERE THUNDERSTORMS INCLUDING SUPERCELLS. AS A RESULT A WATCH
HAS BEEN ISSUED THROUGH EARLY THIS EVENING FOR SEVERAL OF OUR SRN
ZONES. AS MENTIONED YESTERDAY...CAPE VALUES DECREASE RAPIDLY FARTHER
NORTH WITH AN COOL ONSHORE WIND. HOWEVER WE DO STILL EXPECT SOME
ELEVATED CONVECTION IN THIS AREA TONIGHT. ANY THUNDERSTORM ACTIVITY
ONGOING THIS EVENING IS EXPECTED TO LIFT NORTH AHEAD OF A SHORTWAVE
BY AFTER MIDNIGHT TONIGHT THEN SPREAD ACROSS THE REST OF OUR CWA
WEDNESDAY MORNING. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED
TOMORROW ACROSS ALL OF OUR CWA AS WELL...AS AN OCCLUDED FRONT
TRACKS EAST ACROSS THE CWA...WITH SEVERE THUNDERSTORMS AGAIN
POSSIBLE. THE THUNDERSTORMS WILL END FAIRLY QUICKLY AFTER THE FRONT
PASSES WEDNESDAY NIGHT. DRY CONDITIONS ARE EXPECTED FOR THURSDAY
MORNING...WITH A FEW THUNDERSTORMS DEVELOPING ACROSS THE SRN HALF OF
OUR CWA THURSDAY AFTERNOON AHEAD OF THE NEXT SYSTEM.

&&

.AVIATION...THUNDERSTORMS WILL BE WIDESPREAD TONIGHT...THEN CIGS
WILL BECOME MVFR-IFR WITH AREAS OF FG AND DZ.

&&

.DLH WATCHES/WARNINGS/ADVISORIES...

MN...FLOOD WATCH IN EFFECT UNTIL 6 PM WEDNESDAY FOR MNZ025...
      MNZ033...MNZ034...MNZ035...MNZ036.
      TORNADO WATCH IN EFFECT UNTIL 9 PM TUESDAY FOR MNZ038.
WI...TORNADO WATCH IN EFFECT UNTIL 9 PM TUESDAY FOR WIZ006...
      WIZ007...WIZ008.

BERDES/CLC
Hazardous weather outlook, Jun 7, 6:00 AM CST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
700 AM CDT TUE JUN 7 2005

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-081230-
ASHLAND-BAYFIELD-BURNETT-C. ST. LOUIS-CROW WING-DOUGLAS-IRON-
KOOCHICHING-N. AITKIN-N. CASS-N. ITASCA-N. LAKE/N. COOK-N. ST. LOUIS-
PINE-PRICE-S. AITKIN-S. CASS-S. COOK/LAKESHORE-S. ITASCA-
S. LAKE/LAKESHORE-S. ST. LOUIS/CARLTON-SAWYER-WASHBURN-
700 AM CDT TUE JUN 7 2005

...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY THROUGH WEDNESDAY...
...FLOOD WATCH IN EFFECT TODAY AND TONIGHT FOR CASS...CROW WING AND
AITKIN COUNTIES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND
NORTHWESTERN WISCONSIN

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT.
THE MAIN HAZARDS ARE LARGE HAIL AND DAMAGING WIND. HEAVY RAIN WILL
ACCOMPANY SOME OF THE THUNDERSTORMS...ESPECIALLY FROM LONGVILLE TO
AITKIN AND THE BRAINERD LAKES AREA. A FLOOD WATCH IS IN EFFECT FOR
THESE AREAS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN WEDNESDAY. THE MAIN HAZARDS WILL BE
LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN. THUNDERSTORMS REMAIN IN
THE FORECAST WEDNESDAY NIGHT THROUGH MONDAY WITH A BRIEF BREAK
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON THROUGH
TONIGHT FROM BRAINERD INTO NORTHWEST WISCONSIN.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL:

HTTP://WWW.CRH.NOAA.GOV/DLH

GSF

The radar

The Duluth radar (KDLH), 168 km away, was scanning. The volume nearest the first event began at 21:03 UTC.

Open the radar archive at this moment

Event by event

3 hail, 1 tornado. Local standard time, as filed.

Hail, Price

When
June 7, 3:04 PM CST
Where
Price County, Park Falls
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
45.933, -90.450

Hail, Washburn

When
June 7, 3:05 PM CST
Where
Washburn County, Spooner
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
45.833, -91.900

There were multiple reports of quarter-sized hail.

Hail, Burnett

When
June 7, 4:19 PM CST
Where
Burnett County, Yellow Lake
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
45.933, -92.400

The hail fell at Yellow Lake Lodge.

Tornado, Burnett

When
June 7, 4:48 PM CST
Where
Burnett County, 5 mi E of Hertel
Rating
F0
Path length
0.1 mi
Path width
20 yd
Reported by
LAW ENFORCEMENT
Coordinates
45.817, -92.083

The tornado briefly touched down near Oak Road. Trees and power lines were blown down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2005Every state in 2005This day in weather historyThe tornado archive for Wisconsin, 2005Warnings in Wisconsin, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460288, 5460287, 5460289, 5460286.